Thankyou so much everyone I can't tell you how comforting it is to have you all to talk to. lots of love Linda xxxx
Thanks for the replies!
Thistle - it seems a long time since I moved on to a new treatment so I guess I am just getting nervous about the switch. It helps to hear about others' experiences. I have been making further plans for the Ireland trip today so that will help to keep my mind off things. Ferry is booked now. We are going to Dublin then driving up to Donegal.
Linda - I still feel very frightened and negative at times. I tell myself that these are normal emotions in the circumstances. I just keep plodding on from day to day and trying to take it a day at a time.
Nicky - it's nice to be remembered! I've gained a lot of weight. My weight had never been an issue before and I'm a bit fed up of losing my entire wardrobe BUT having said that, I am going to a "do" in two weeks and have a lovely (flattering) evening dress from TK Maxx which makes me look a dress size smaller so looking forward to that!
I asked the consultant why I will stop hormone therapy after 5 years and he said because the evidence is that there is no continuing benefit (for most women) after that time.
As far as I know most people are on hormone treatment for five years. I think occasionally some people do take them for a bit longer. I know I would not have any objection to continuing for a while after five years.
Good to hear from you. I don’t post as often now, but like to try and help with information and a bit of encouragement if I can. I was always grateful for answers to questions when I needed them.
Linda, you don’t usually get Tamoxifen if you are post menopausal(even though I did) but I knew it was only for about two years, so possibly that is why you are not having them. I think sometimes it depends on your consultant as well.
Please don’t worry about not feeling positive, it is perfectly normal to feel scared and the unknown is the worst part. I don’t know if you have a treatment plan yet. I found that once I knew what was happening and what treatment I was getting, it let me move forward one step at a time. No one feels positive and brave all the time. You will still be grieving for your sister as well.
Please let us know how you get on and you are not alone when you can post here. You will get lots of help and encouragement. If you feel the need to talk to someone personally please try phoning the helpline.
Love and take care
Hi No1Mummy and Thistle
Those are 2 names that I remember from the past! I used to communicate with both of you in 2007 when I used to come on here regularly. I completed 2 years of Tamoxifen in the summer and changed to exemstane. My reason for changing was Tamoxifen had caused large painful growths on my ovaries, when these were removed I was then post-menopause and changed to exemestane. I don't really have any side effects beyond aching joints, which I had on Tamoxifen, but seem slightly worse on Exemestane. I did have hot flushes on Tamoxifen, which have reduced condiderably since I changed.
I have gained a little weight, not a worrying amount, gone up from a size 12 to a 14, but this is more likely to be due to my having stopped exercising and a recent addiction to crisps!
Is the hormone treatment stopped after 5 years then? I hadn't considered this.
Hello I have dcis and waiting for a second op as the margins were not satisfactory I have been told after my 2nd op I will need radiotherapy and hormone therapy I dont remember the name but as my dear sister only passed away a year ago of ovarian and cancer in the lining of her womb I wonder if this is the reason for not giving me tamoxifen or do you think it may be because Iam 60 I must say it is all confusing. I was diagnosed 10 weeks ago and very scared about the unknown. I think you ladies are so brave and positive I just think about it all the time and am glad when its bed time although people would not know this as I don't want to worry them.
love Linda. x
I switched to Exemestane in June last year after 2.5 years on Tamoxifen. I did not have a lot of side effects on Tamoxifen, the only thing that kind of bothered me at times was, that I may have been more prone to DVT or tumours in the womb. I also left the switch until after I had been on holiday.
I did not realise just how much this was at the back of my mind until I switched. My mother died of cancer (quite a number of years ago) which the doctors thought started in her ovaries.
I have tolerated Exemestane quite well, just some minor side effects so far.
At the beginning I had some hives for which I took Piriton tablets which helped. I also sufferd from heartburn more often,but I do have a hiatus hernia. That has been sorted out by my GP. I have some slight puffiness in my hands and cannot always get my rings on. I also get some acne type (not had them for many years!)spots around my hairline and on my scalp. Sometimes a bit stiff if I have been sitting and get up, but soon passes. I share the blame for the stiffness on the tablets and age!
I would rather stay on the Exemestane for the next couple of years if the side effects stay the same than go back to Tamoxifen . That is my personal preference because of my mother’s history.
My hormones have been all over the place for years. Hopefully they will give up and hormone therapy will beat them into submission.
I hope you enjoy the wedding. I just love Ireland. One of my favourite places.
Love and take care
Anyone else about to do or already done this switch? I'm counting down my weeks left on Tamoxifen - fed up of feeling depressed/anxious, weight gain, feet feel like they're in blocks of concrete especially first thing in the morning. Not sure that Exemstane is going to be any better or maybe even worse but hey ho - at least I've "done" two years of the hormone therapy and "only" three years left now!!!
I was due to switch at the end of March but delaying a few weeks because off to a family wedding in Ireland so will wait until mid-April before starting the new meds.